MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM (VIPERWIRE ADVANCE); CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM (VIPERWIRE ADVANCE); CORONARY ATHERECTOMY DEVICE
Model Number VPR-GW-14
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The viperwire advance guide wire tip fractured in vivo.A snare was used to remove the fractured component.The patient was in stable condition and did not experience any complications as a result of this event.
 
Additional Manufacturer Narrative
The investigation is ongoing.A final report will be submitted once the investigation is complete.(b)(4).
 
Additional Manufacturer Narrative
Updated fields: b4, d9, g3, g6, h2, h3, h6.The viperwire advance guide wire was returned with a core fracture within the spring tip.Based on the length of the wire, there was an estimated 1.2 centimeters fractured section that was not returned.The spring tip was uncoiled and severely stretched.Scanning electron microscopic (sem) analysis of the distal core fracture face showed evidence of fatigue.It is possible the spinning crown was advanced within 10 centimeters of the spring tip which caused fatigue forces on the spring tip.However, this could not be confirmed and the exact root cause of the fracture could not be determined.The material inspection report for this guide wire lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM (VIPERWIRE ADVANCE)
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
aaron stevens
1225 old hwy 8 nw
st paul, MN 55112
MDR Report Key18874772
Report Number3004742232-2024-00125
Device Sequence Number9135717
Product Code MCX
UDI-Device Identifier10852528005077
UDI-Public(01)10852528005077(17)250731(10)505801-1
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberVPR-GW-14
Device Catalogue Number72023-01
Device Lot Number505801-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer04/04/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown